Vol. 89, No. 2, 1980

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Compact endomorphisms of Banach algebras

Herbert Meyer Kamowitz

Vol. 89 (1980), No. 2, 313–325
Abstract

Let T be a compact endomorphism of a commutative semi-simple Banach algebra B. This paper discusses the behavior of the adjoint T of T on the set Xof multiplicative linear functionals on B. In particular it is shown that Tn(X) is finite, thus generalizing the example of compact endomorphisms of the disc algebra.

Mathematical Subject Classification 2000
Primary: 46J05
Secondary: 46J10
Milestones
Received: 12 September 1979
Revised: 29 November 1979
Published: 1 August 1980
Authors
Herbert Meyer Kamowitz